Alert archive / New Jersey / Gale Warnings in 2010
Gale Warning 27, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale warning at Dec 5, 2010, 4:23 AM EST. It took effect at Dec 5, 2010, 3:24 PM EST. It was in force for 51 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2010, 4:23 AM EST (09:23 UTC)
- In effect from
- Dec 5, 2010, 3:24 PM EST
- Expired
- Dec 7, 2010, 6:11 PM EST
- In force
- 51 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
327 WHUS71 KPHI 050923 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 423 AM EST SUN DEC 5 2010 ANZ430-431-450>455-052100- /O.CON.KPHI.SC.Y.0088.000000T0000Z-101206T0000Z/ /O.UPG.KPHI.GL.A.0016.101206T0000Z-101207T0000Z/ /O.NEW.KPHI.GL.W.0027.101206T0000Z-101207T0000Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 423 AM EST SUN DEC 5 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. LOW PRESSURE WILL MOVE OFF THE COAST THEN INTENSIFY AS IT MOVES NORTHEAST AWAY FROM THE AREA. THE STRONG STORM WILL THEN TURN NORTH AND THEN NORTHWEST... REACHING NORTHERN MAINE LATE MONDAY INTO TUESDAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN FURTHER AND KEEP A WEST TO NORTHWEST FLOW OVER THE REGION WELL INTO NEXT WEEK. WIND WILL INCREASE AGAIN TODAY AND INCREASE FURTHER TONIGHT INTO TUESDAY, PROMPTING THE ISSUANCE OF A GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
999 WHUS71 KPHI 052024 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 324 PM EST SUN DEC 5 2010 ANZ430-431-450>455-060900- /O.CAN.KPHI.SC.Y.0088.000000T0000Z-101206T0000Z/ /O.EXT.KPHI.GL.W.0027.101205T2024Z-101207T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 324 PM EST SUN DEC 5 2010 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM EST TUESDAY. LOW PRESSURE, WELL OFF THE MID ATLANTIC COAST, WILL INTENSIFY AS IT MOVES NORTH TONIGHT. THE STRONG STORM WILL TURN NORTHWEST, REACHING NORTHERN MAINE LATE MONDAY INTO TUESDAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN FURTHER AND KEEP A WEST TO NORTHWEST FLOW OVER THE REGION WELL INTO THE COMING WEEK. GALE FORCE GUSTS ARE EXPECTED TO LAST AT LEAST THROUGH MONDAY NIGHT, AND POSSIBLY INTO TUESDAY NIGHT OR WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ RPW
000 WHUS71 KPHI 060155 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 855 PM EST SUN DEC 5 2010 ANZ430-431-450>455-061000- /O.EXT.KPHI.GL.W.0027.000000T0000Z-101207T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 855 PM EST SUN DEC 5 2010 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST TUESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM EST TUESDAY. LOW PRESSURE WILL MOVE OFF THE COAST THEN INTENSIFY AS IT MOVES NORTHEAST AWAY FROM THE AREA. THE STRONG STORM WILL THEN TURN NORTH AND THEN NORTHWEST... REACHING NORTHERN MAINE LATE MONDAY INTO TUESDAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN FURTHER AND KEEP A WEST TO NORTHWEST FLOW OVER THE REGION WELL INTO NEXT WEEK. WIND WILL INCREASE AGAIN TODAY AND INCREASE FURTHER TONIGHT INTO TUESDAY... PROMPTING THE ISSUANCE OF A GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
832 WHUS71 KPHI 060817 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 317 AM EST MON DEC 6 2010 ANZ430-431-450>455-062030- /O.EXT.KPHI.GL.W.0027.000000T0000Z-101207T2300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 317 AM EST MON DEC 6 2010 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST TUESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM EST TUESDAY. LOW PRESSURE SPINNING WELL NORTH OF OUR AREA WILL KEEP A STRONG WEST TO WEST-NORTHWEST FLOW ACROSS OUR AREA WATERS TODAY THROUGH TUESDAY. WINDS WILL GUST UP TO 35 KNOTS AT TIMES THROUGH TUESDAY...AND PERHAPS EVEN UP TO 40 KNOTS AT TIMES TODAY INTO TONIGHT. SEAS ON THE OCEAN WILL REACH 4 FEET NEAR SHORE TO 8 FEET WELL OFFSHORE TODAY AND TONIGHT...AND SUBSIDE SLIGHTLY TO 3 TO 5 FEET TUESDAY. WAVES ON DELAWARE BAY WILL BE 2 TO 4 FEET...EXCEPT PERHAPS AROUND 5 FEET NEAR THE MOUTH OF THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
834 WHUS71 KPHI 062035 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 PM EST MON DEC 6 2010 ANZ430-431-450>455-070900- /O.CON.KPHI.GL.W.0027.000000T0000Z-101207T2300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 335 PM EST MON DEC 6 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY. LOW PRESSURE OVER NORTHERN MAINE THIS AFTERNOON WILL MOVE INTO QUEBEC TONIGHT. THE LOW WILL BEGIN TO MOVE NORTH AND GRADUALLY WEAKEN TUESDAY THROUGH WEDNESDAY. STRONG WEST TO WEST NORTHWEST WINDS WILL CONTINUE TO FLOW ACROSS OUR AREA WATERS THROUGH TUESDAY. WINDS WILL GUST TO AROUND 35 KNOTS THROUGH TUESDAY, POSSIBLY APPROACHING 40 KNOTS AT TIMES INTO TONIGHT. SEAS ON THE OCEAN WILL AVERAGE 3 TO 4 FEET NEAR SHORE AND 7 TO 8 FEET WELL OFFSHORE THROUGH TONIGHT, SUBSIDING SLIGHTLY TO 3 TO 5 FEET TUESDAY. WAVES ON DELAWARE BAY WILL BE 2 TO 4 FEET, EXCEPT UP TO 5 FEET NEAR THE MOUTH OF THE BAY. EVEN THOUGH WINDS AND SEAS WILL BEGIN TO SUBSIDE LATER TUESDAY NIGHT INTO WEDNESDAY, A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED DURING THAT TIME PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ RPW
601 WHUS71 KPHI 070828 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 328 AM EST TUE DEC 7 2010 ANZ430-431-450>455-072030- /O.EXT.KPHI.GL.W.0027.000000T0000Z-101208T0200Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 328 AM EST TUE DEC 7 2010 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING. A STRONG WEST TO WEST-NORTHWEST FLOW OVER OUR COASTAL WATERS TODAY AND INTO TONIGHT WILL CONTINUE TO CIRCULATE AROUND DEEP LOW PRESSURE WELL NORTH OF OUR AREA. THE LOW WILL MOVE NORTHWARD AND GRADUALLY WEAKEN THIS AFTERNOON THROUGH WEDNESDAY. WINDS WILL GUST UP TO 35 TO 40 KNOTS AT TIMES TODAY INTO EARLY TONIGHT. SEAS ON THE OCEAN WILL AVERAGE 4 FEET NEAR SHORE AND 6 FEET WELL OFFSHORE TODAY INTO TONIGHT...SUBSIDING SLIGHTLY TO 3 TO 5 FEET LATER TONIGHT. WAVES ON DELAWARE BAY WILL BE 2 TO 4 FEET TODAY INTO TONIGHT... EXCEPT UP TO 5 FEET NEAR THE MOUTH OF THE BAY. AS CONDITIONS SUBSIDE BELOW GALE WARNING CRITERIA TONIGHT...A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED LATER TONIGHT AND INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR UNTIL GALE CONDITIONS SUBSIDE. && $$
749 WHUS71 KPHI 072027 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 327 PM EST TUE DEC 7 2010 ANZ430-431-450>455-080200- /O.CON.KPHI.GL.W.0027.000000T0000Z-101208T0200Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 327 PM EST TUE DEC 7 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. THE STRONG WEST TO WEST-NORTHWEST FLOW OVER OUR COASTAL WATERS WILL BEGIN TO DIMINISH SLOWLY TONIGHT AS THE INTENSE LOW WELL TO OUR NORTH WEAKENS. WINDS WILL GUST TO AROUND 35 KNOTS AT TIMES INTO THE EVENING HOURS, BUT THEN BEGIN TO DIMINISH. AS WINDS SUBSIDE BELOW GALE WARNING CRITERIA TONIGHT, A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED LATER TONIGHT THROUGH WEDNESDAY, AND POSSIBLY INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR UNTIL GALE CONDITIONS SUBSIDE. && $$ RPW
355 WHUS71 KPHI 072311 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 611 PM EST TUE DEC 7 2010 ANZ430-431-450>455-080715- /O.CAN.KPHI.GL.W.0027.000000T0000Z-101208T0200Z/ /O.NEW.KPHI.SC.Y.0089.101207T2311Z-101208T2100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 611 PM EST TUE DEC 7 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. THE STRONG WIND GUSTS THAT WE EXPERIENCED TODAY AND THROUGH MOST OF THE EVENING HOURS HAVE STARTED TO WANE. WINDS WILL STILL GUST TO AROUND 30 KNOTS, BUT MAINLY OVER OUR NORTHERN WHERE THE PRESSURE GRADIENT REMAINS TIGHTER. A SMALL CRAFT ADVISORY HAS BEEN ISSUED IN PLACE OF THE GALE WARNING THROUGH WEDNESDAY AFTERNOON. WINDS AND SEAS SHOULD BEGIN TO RELAX MORE ON WEDNESDAY AFTERNOON AS THE PRESSURE GRADIENT OVER OUR WATERS LESSENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEAVENER
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale warning went out at Dec 4, 3:18 PM EST, 13 hours 5 minutes earlier.
Area forecast discussion, Dec 4, 3:18 PM EST, 13 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EST SAT DEC 4 2010
.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE MID
ATLANTIC AND NORTHEAST INTO NEXT WEEK. ONE SUCH DISTURBANCE WILL
CAUSE AN AREA OF LOW PRESSURE TO TRACK TO OUR SOUTH TONIGHT AND THEN
INTENSIFY RAPIDLY WELL OFFSHORE ON SUNDAY. THAT LOW WILL THEN BE
PULLED NORTHWESTWARD INTO THE CANADIAN MARITIMES EARLY NEXT WEEK.
AS THE BLOCKING FLOW WEAKENS, A HIGH PRESSURE SYSTEM WILL BE ABLE TO
FINALLY REACH THE EAST COAST ABOUT THURSDAY. IT WILL BE FOLLOWED BY A
LOW PRESSURE SYSTEM THAT WILL MOVE ALONG THE NORTHERN TIER OF THE
UNITED STATES AND SHOULD PASS THROUGH OR JUST NORTH OF THE AREA
FRIDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TODAY IS SKYWARN APPRECIATION DAY. SOME OF OUR COORDINATORS HAVE
SPENT THE NIGHT AND DAY HERE TALKING TO OTHER NET OPERATORS
THROUGHOUT THE COUNTRY. WE WANT TO THANK OUR SKYWARN VOLUNTEERS FOR
ALL THE HELP, ASSISTANCE AND VITAL INFORMATION THEY GIVE US
THROUGHOUT THE YEAR.
THE GFS INITIALIZATION WAS SLIGHTLY BETTER THAN THE WRF-NMM THIS
MORNING. AS PER PMDHMD BOTH MODELS EXHIBIT THEIR USUAL SPEED BIASES
DURING THE SHORT TERM. WE APPLIED A COMPROMISE SOLUTION THROUGH THE
SHORT TERM.
FOR TONIGHT NO BIG CHANGES WERE MADE. THROUGH 18Z MODELING VERIFICATION
OF THE NORTHERN EXTENT OF THE SNOW IS VERIFYING QUITE WELL WITH
THE CLIPPER. NONE OF THEM ARE BRINGING MEASURABLE INTO DELAWARE OR
OUR PART OF MARYLAND. IN THAT SOUTHERN PART OF OUR CWA WE ARE
STILL SEEING FORECAST MID LVL QVEC CONVERGENCE BUT NO FGEN FORCING
OR ISENTROPIC LIFT. SO THE SNOW SHOULD BE FALLING FROM A MID DECK
LEVEL AND THEN MAINLY EVAPORATE IN THE DRIER AIR BELOW, THUS JUST
FLURRIES WERE FORECAST. AT THE OTHER END OF OUR CWA, THE LAKE EFFECT
MACHINE WILL BE WORKING OVERTIME THE NEXT SEVERAL DAYS. THERE ARE
ALSO A BOATLOAD OF SHORT WAVES ROTATING AROUND THE CLOSED LOW.
THAT PART OF OUR CWA SHOULD BE IN A RELATIVE LULL TONIGHT AFTER
THE CHANNELIZED VORT MAX LIFTS NE, SO WE KEPT FLURRIES ONLY IN THE
HIGHER TERRAIN.
MIN TEMPS WILL BE TRICKY BECAUSE THE GRADIENT SUGGEST SOME
DECOUPLING TONIGHT. THE LAKE EFFECT CLOUDS SHOULD DISSIPATE NEARER
THE COAST, MAYBE BEFORE THE MID/HIGH LEVEL CLOUDS FROM OUR CRUSHED
TO THE SOUTH CLIPPER MOVES IN. WE DID SIDE WITH LOWER MIN STAT
GUIDANCE AS PER A WINDOW OF LOWER MIN OPPORTUNITY FOR THIS
EVENING.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
AS THE LOW PRESSURE SYSTEM MOVES OFF THE CAROLINA COAST ON SUNDAY,
THE GRADIENT WILL START TO TIGHTEN AND NEVER LOOK BACK INTO TUESDAY.
THE CONVECTIVE TEMP WILL BE REACHED AND COUPLED WITH ONGOING LAKE
EFFECT AND A SHORT WAVE TO THE NORTH, WE HAVE MAINTAINED EITHER
SNOW SHOWERS OR FLURRIES INTO THE NWRN THIRD OF OUR CWA. THIS ONE
HAS MORE TEETH FOR THE POCONOS, COULD BE SOME NEAR AN INCH
SNOWFALLS ON THE PLATEAU. WE MADE SOME ADJUSTMENTS TO MOS MAX TEMP
GUIDANCE AS PER THE FCST 1000-850MB THICKNESSES. THE STAT GUIDANCE
LOOKS TOO HIGH FOR MON, BUT MAY BE TOO LOW IN A COUPLE OF PLACES
ON SUN. MONDAY SHOULD BE COLDER THAN SUNDAY IN MORE WAYS THAN ONE.
WE TOOK MAX TEMPS DOWN ON AVERAGE A DEGREE OR SO A DAY INTO
TUESDAY. WHILE SUNDAY WILL BE WINDIER, THE WINDIER DAYS ARE STILL
AHEAD ON MONDAY AND TUESDAY.
THE SHORT WAVES SHOULD CLEAR OUR CWA THE SECOND HALF OF SUNDAY NIGHT,
BUT BY NOW WE START GETTING INTO TIMING ISSUES. THE GRADIENT
SHOULD BE TOO TIGHT FOR ANY DECOUPLING AND STAT GUIDANCE WAS
ACCEPTED.
ON MONDAY THE NOW INTENSE CLIPPER LOW WILL GET CAUGHT BY THE VORTEX
ALOFT AND BE TOSSED NWWD THROUGH THE CANADIAN MARITIMES AND MAYBE
MAINE. THE LOW IS STILL FORECAST TO BE INTENSIFYING INTO MONDAY AND
THIS WILL TIGHTEN THE GRADIENT FURTHER. ALSO ON MONDAY THE DEEPEST
MOISTURE CIRCULATING AROUND THIS VORTEX WILL BE PASSING ACROSS OUR
CWA. AS OF TODAY THIS WOULD BE THE MOST LIKELY DAY OF THE THREE
(SUN/MON/TUE) FOR WIDESPREAD FLURRIES AND SCATTERED SNOW SHOWERS
IN OUR CWA. SOME OF THE HIER RESOLUTION MODELS ARE EVEN SHOWING
SOME OCEAN EFFECT SNOW. ON BOTH MONDAY AND TUESDAY WE WILL COME
CLOSE TO WIND ADVY CRITERIA ACROSS OUR CWA. RIGHT NOW THE FORECAST
CYCLONIC SFC FLOW AND THE LACK OF AN ISALLOBARIC SURGE SUGGEST
JUST UNDER INSTEAD OF AT IT, BUT WE WILL RE-EVALUATE THIS ON
SUNDAY AND MONDAY.
IT WILL BE TOO WINDY TO RADIATE ON MONDAY NIGHT. FLURRIES BY THEN
WERE LIMITED TO THE FAR NW AGAIN. THERE ARE MODEL DIFFERENCES AS TO
HOW WILL THE LAST STRONG SHORT WAVE, AVAILABLE MOISTURE AND THE
TROF AXIS ITSELF WILL EXIT THE NORTHEAST. MORE SELF DESTRUCT
SUNSHINE AT THE LEAST AND WE MIGHT HAVE TO EXPAND OUR MENTION OF
FLURRIES, SNOW SHOWERS BEYOND THE NORTHWEST CWA. WIND GUSTS WILL
ONCE AGAIN COME CLOSE TO WIND ADVY CRITERIA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER LOW PRESSURE SYSTEM THAT PARKS NORTH OF OUR REGION DURING
THE SHORT TERM PART OF THE FORECAST...SLOWLY WEAKENS AND PULLS
NORTHWARD DURING THE EXTENDED RANGE. THIS WILL ALLOW FOR SLOW
MODERATION OF THE TEMPERATURES...WHILE KEEPING MOSTLY DRY WEATHER
ACROSS OUR PART OF THE COUNTRY.
THE BEGINNING OF THE PERIOD WILL SEE HIGH PRESSURE MOVING EASTWARD
TOWARD THE MIDDLE ATLANTIC REGION. THIS HIGH WILL CREST OVER THE
AREA THU ACCORDING TO BOTH THE 12Z GFS AND ECMWF. THIS WILL MEAN
FAIR WEATHER AND A CONTINUATION OF THE BELOW NORMAL TEMPERATURES.
READINGS WILL MOSTLY BE 5 TO 10 DEGREES BELOW NORMAL WITH HIGHS IN
THE 30S AND LOWS IN THE TEENS (NORTH) AND LOW TO MID 20S (SOUTH).
BOTH LONGER RANGE MODELS SHOW LOW PRESSURE MOVING ACROSS THE UPPER
GREAT LAKES REGION FRIDAY AND THEN TOWARDS THE LOWER LAKES (GFS) OR
DOWN THE STE. LAWRENCE RIVER VALLEY (ECMWF) ON SATURDAY. A FRONT
ALONG WITH A WAVE ALONG IT WILL PASS THE REGION THEN WITH THE
POSSIBILITY FOR SOME RAINS OR SNOWS TO THE AREA. AT THIS POINT THE
SYSTEM LOOKS PROGRESSIVE AND NOT TO STRONG...SO POPS WILL BE IN THE
SLGT CHC OR CHC RANGE. BY FRI AND SAT...TEMPERATURES WILL HAVE
REBOUNDED BACK TO NORMAL READINGS FOR EARLY DEC WITH SOME LOW TO MID
40S FOR HIGHS ACROSS THE DELMARVA AND DELAWARE VALLEY AREAS WITH
SOME MID TO UPPER 30S TO THE NORTH. LOWS WILL MOSTLY BE IN THE 20S
FRI AND UPPER 20S OR LOW 30S ON SAT.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE TAF PERIOD.
PLENTY OF SC STREAMING DOWN FROM THE NORTHWEST THIS AFTERNOON,
ESPECIALLY NORTHERN 2/3RDS OF THE FORECAST AREA. NUMEROUS REPORTS
OF SNOW FLURRIES HAVE BEEN RECEIVED, BUT NOTHING TO LOWER CIGS AND
VSBYS BELOW VFR. WNW WINDS ARE AVERAGING 10 TO 15 KT WITH GUSTS
INTO THE LOWER 20S. THE GUSTINESS WILL DROP OFF TONIGHT AS THE
SUSTAINED WINDS DIMINISH TO 6 TO 10 KT. A DISTURBANCE WILL MOVE
BY TO THE SOUTH TONIGHT AND THEN INTENSIFY AS IT MOVES NORTH OVER
THE OPEN WATERS OF THE ATLANTIC SUNDAY AND SUNDAY NIGHT. THIS WILL
FURTHER TIGHTEN THE PRESSURE GRADIENT AND CAUSE STRONGER WINDS
LATER SUNDAY AND SUNDAY NIGHT. DON'T EXPECT TO SEE ANY OF THE
PRECIPITATION FROM THE SOUTHERN STORM, BUT SHOULD GET SOME OF THE
MID AND HIGH CLOUDS TONIGHT.
OUTLOOK...
THE MAIN WEATHER FEATURE THROUGH MOST OF THE UPCOMING WEEK WILL BE
A LARGE UPPER LOW ROTATING TO OUR NORTH. THIS WILL KEEP A PERSISTENT
COLD NORTHWEST FLOW OVER THE AREA. OUR TAF SITES WILL BE MAINLY VFR,
ALTHOUGH CONDITIONS COULD LOWER BRIEFLY IN SCATTERED SNOW SHOWERS
MONDAY, ESPECIALLY FROM THE PHILLY METRO AREA NORTH AND WEST. WINDY
CONDITIONS WILL CONTINUE FOR THE EARLY PART OF THE WEEK, BUT SHOULD
BEGIN TO DIMINISH WEDNESDAY INTO THURSDAY AS HIGH PRESSURE PUSHES
IN FROM THE WEST.
&&
.MARINE...
LOOKS LIKE A VERY WINDY PERIOD FOR THE MARINE AREA AS A STRONG UPPER
LOW ROTATES TO OUR NORTH. OUR W TO NW FLOW WILL DIMINISH SOMEWHAT
LATE TODAY INTO EARLY TONIGHT. CONDITIONS COULD EVEN DROP BELOW
SMALL CRAFT ADVISORY CRITERIA FOR A WHILE BUT SHOULD BEGIN TO PICK
BACK UP AGAIN BY DAYBREAK. FOR THIS REASON, I WILL LEAVE THE
ADVISORY UP THROUGH SUNDAY. LOW PRESSURE WILL MOVE ACROSS TO OUR
SOUTH TONIGHT AND THEN INTENSIFY SUNDAY AS IT TURNS NORTHEAST WELL
EAST OF THE FORECAST WATERS. THE STORM IS FORECAST TO GET CAUGHT UP
IN THE CIRCULATION OF THE UPPER LOW AND ACTUALLY TURN NORTH AND THEN
NORTHWEST, AND END UP OVER NORTHERN MAINE LATE MONDAY INTO TUESDAY.
THIS INTENSIFYING STORM WILL TIGHTEN THE PRESSURE GRADIENT AND BRING
INCREASINGLY STRONG W TO NW WINDS TO OUR AREA. A GALE WATCH WILL BE
RAISED WITH THE AFTERNOON FORECAST PACKAGE FOR ALL OF OUR WATERS
BEGINNING AT 7 PM SUNDAY AND CONTINUING UNTIL 7 PM MONDAY. WARNINGS
OR ADVISORIES ARE PROBABLY GOING TO BE NEEDED THROUGH TUESDAY NIGHT
AND POSSIBLY INTO WEDNESDAY. HIGH PRESSURE PUSHING IN FROM THE WEST
WILL ALLOW WINDS AND SEAS TO SUBSIDE WEDNESDAY INTO WEDNESDAY NIGHT.
&&
.TIDES/BLOWOUT CONDITIONS...
TIDAL DEPARTURES, CURRENTLY RUNNING UP TO 1/2 FOOT ABOVE NORMAL
WILL BEGIN TO INCREASE NEGATIVELY LATER SUNDAY INTO TUESDAY AS A
STRONG OFFSHORE FLOW INTENSIFIES. DEPARTURES ARE FORECAST TO REACH
THEIR MAXIMUM ON TUESDAY, WHEN THE COULD BE AS MUCH AS 2 TO 3 FEET
BELOW NORMAL. STRONG W TO NW WINDS ARE FORECAST TO REACH GALE FORCE
SUNDAY NIGHT AND POSSIBLY CONTINUE INTO TUESDAY NIGHT. THESE
SUSTAINED OFFSHORE WINDS, FOR SUCH A LONG PERIOD OF TIME, COULD
CAUSE BLOWOUT OR NEAR BLOWOUT CONDITIONS AROUND THE TIMES OF LOW
TIDE MONDAY NIGHT THROUGH TUESDAY NIGHT, AND POSSIBLY EVEN INTO
WEDNESDAY. WE WILL CONTINUE TO MONITOR THIS DEVELOPING SITUATION
AND ISSUED WARNINGS/ADVISORIES/STATEMENTS AS NEEDED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM SUNDAY EVENING THROUGH MONDAY EVENING FOR
ANZ430-431-450>455.
SMALL CRAFT ADVISORY UNTIL 7 PM EST SUNDAY FOR ANZ430-431-
450>455.
&&
SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...O'HARA
AVIATION...RPW
MARINE...RPW
TIDES/COASTAL FLOODING...RPWHazardous weather outlook, Dec 5, 3:54 AM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 354 AM EST SUN DEC 5 2010 MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-067>069- 061000- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS- 354 AM EST SUN DEC 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY WEST TO NORTHWEST WIND GUSTS WILL COME CLOSE TO WIND ADVISORY CRITERIA ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-NJZ012>014-016>027-PAZ070-071-061000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 354 AM EST SUN DEC 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY WEST TO NORTHWEST WIND GUSTS WILL COME CLOSE TO WIND ADVISORY CRITERIA ON MONDAY AND TUESDAY. LOW TIDES MIGHT REACH BLOW OUT LEVELS MONDAY NIGHT INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-061000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 354 AM EST SUN DEC 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW TIDES MIGHT REACH BLOW OUT LEVELS MONDAY NIGHT INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 4:51 AM EST | Coastal Flood Statement | PHI | Atlantic, Burlington, Cape May, Middlesex, Monmouth, Ocean | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.